Is Mucinex Safe To Use During Pregnancy
The three active ingredients in Mucinex, Mucinex D, and Mucinex DM are guaifenesin, dextromethorphan, and pseudoephedrine. These drugs are found in differing amounts in these Mucinex products. To understand Mucinex safety during pregnancy, first we have to look at the safety of these three ingredients.
Pharmacist Tips For Mucinex D
For best results, drink plenty of fluids while taking Mucinex D .
If you are taking the extended-release form of Mucinex D , swallow them whole. Dont crush, break, or chew on the tablet.
Due to the pseudoephedrine in the combination medication, there is a daily and monthly limit for buying Mucinex D from behind the pharmacy counter. Keep this in mind if you need to buy additional amounts.
Avoid taking this medication close to bedtime, since you might have trouble sleeping due to the pseudoephedrine.
Mucinex D can raise your blood pressure. Make sure your provider knows if you have heart problems or high blood pressure before you start taking it.
If you develop a fever or are not feeling any better after taking this medication for 7 days, your symptoms might be due to an infection instead of allergies. If this is the case, stop taking Mucinex D and contact your provider.
Prices for Mucinex D start at just $7.41 with a GoodRx coupon. Theyre fast, easy-to-use and free!
Is It Okay For A Diabetic To Take Oral Mucinex
Hello In general oral mucinex is contraindicated in diabetic patients. But very rarely it may be prescribed with a very low dosage according to various conditions & circumstances. In general it is avoided for diabetics. Cough syrups containing decongestants can raise blood sugar.There is a range of decongestant free cold and flu preparations for diabetic patients.She can take Diabetic Tussin DM Cough Suppressant.This relieves chest congestion. It is 100% sugar free! and alcohol free. So its absolutely safe for her. Ask your own question nowContinue reading > >
Dont Miss: Mucinex And Advil Cold And Sinus
Other Approaches To Easing Post
Sally Found that NAC helped ease her upper respiratory tract challenges:
I have had COPD for several years . My lungs are the weak link in an otherwise healthy body.
I take NAC and find that it helps break up things and clear my lungs and stop the nagging, little cough that is caused by COPD. Recently, I had a bad bout of pneumonia and bronchitis for which I took Mucinex. It was helpful but when I went back to the NAC things got better.immediately.
Linda found that Mucinex plus a neti pot nasal rinse eased her symptoms:
I had never had a sinus infection until I was in my early 60s and didnt know what they were. Then I got sick for weeks at a time. Finally I figured it out and went to a doctor for relief.
Id been taking OTC cold tablets that didnt help at all and seemed to make it worse. I got so stuffed up and impacted that I couldnt breathe through my nose at all and didnt think Id ever get better. The doctor told me to only take a med with guaifenesin as the main ingredient. Around the same time I read about neti pots.
From then on whenever I got a cold I took Mucinex with guaifenesin and used the neti pot to try and ward off getting a sinus infection. This has been a very successful regimen for me. I still get an occasional cold, maybe once a year, but they are milder now and dont last as long.
How Do I Store And/or Throw Out Mucinex Sinus
- Store at room temperature.
- Protect from heat.
- Store in a dry place. Do not store in a bathroom.
- Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
- Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.
You May Like: Advil Cold And Sinus Redbox
Maximum Strength Mucinex Sinus
|acetaminophen 650 MG / guaiFENesin 400 MG / phenylephrine HCl 10 MG in 20 mL Oral Solution||PSN|
|acetaminophen 32.5 MG/ML / guaifenesin 20 MG/ML / phenylephrine hydrochloride 0.5 MG/ML Oral Solution||SCD|
|acetaminophen 325 MG / guaifenesin 200 MG / phenylephrine HCl 5 MG per 10 ML Oral Solution||SY|
|acetaminophen 650 MG / guaifenesin 400 MG / phenylephrine HCl 10 MG per 20 ML Oral Solution||SY|
|APAP 32.5 MG/ML / Guaifenesin 20 MG/ML / Phenylephrine Hydrochloride 0.5 MG/ML Oral Solution||SY|
|APAP 650 MG / guaifenesin 400 MG / phenylephrine HCl 10 MG per 20 ML Oral Solution||SY|
What Is Guaifenesin And How Does It Work
Guaifenesin is used to treat coughs and congestion caused by the common cold, bronchitis, and other breathing illnesses. Guaifenesin is usually not used for ongoing cough from smoking or long-term breathing problems unless directed by your doctor. Guaifenesin is an expectorant. It works by thinning and loosening mucusin the airways, clearing congestion, and making breathing easier.
- If you are self-treating with guaifenesin, it is important to read the package instructions carefully before you start using this product to be sure it is right for you.
- Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use guaifenesin to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.
- Products that include guaifenesin do not cure or shorten the length of the common cold. To decrease the risk for side effects, carefully follow all dosage directions. Do not give other cough-and-cold medication that might contain the same or similar ingredients . Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms .
- Guaifenesin is available under the following different brand names: Mucinex, Bidex 400, and Organidin NR.
Also Check: How To Deal With Sinus Infection
How To Tell The Difference Between Sinus Congestion And Head Congestion
The main difference between sinus congestion and head congestion is the duration of symptoms. Sinus congestion may cause a sinus infection, which comes with symptoms lasting up to four weeks. Talk to your doctor if you think you may have a sinus infection. Head congestion as part of a cold is usually gone in seven to 10 days.
What Should I Avoid While Taking Robitussin Severe Congestion
This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
Drinking alcohol with Robitussin Severe Congestion can cause side effects.
Ask a doctor or pharmacist before using any other cough, cold, or allergy medicine. Robitussin Severe Congestion are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug.
Also Check: Young Living Oils For Sinus Pressure
Don’t Miss: Can You Drink On Sinus Infection Antibiotics
How Can You Tell If You Have An Acute Sinus Infection
Its tempting to label every nasal issue as a sinus infection, but thats not always the case. Common symptoms of acute sinusitis include:
- Headaches and sometimes, toothaches
Many people believe that green snot means you have a bacterial sinus infection, curable only with antibiotics. Not true. Sage-colored mucus is common with viral infections and allergies and can happen when snot sits in your face for a while before being expelled.
A trip to your doctor may be necessary if you have a bacterial infection, but it can often be difficult to distinguish between that and a viral infection. If your symptoms last longer than 10 days or improve before worsening again, call your HCP.
If you suddenly experience any of these symptoms, its a sign to seek medical attention immediately, even if theyve been present for fewer than seven days:
- Abrupt vision changes
Also Check: How To Relieve Migraine Sinus Pressure
Sinus Pressure And Nasal Congestion
Your sinuses are four pairs of hollow, air-filled spaces in your skull that connect to your nasal passageways. The sinuses are thinly lined with mucus membranes , and keep the inside of your nose nice and moist. Normally your sinuses are empty except for a thin layer of mucus. Sometimes a respiratory tract infection can affect your sinuses and cause the mucus membranes inside your sinus cavities and nasal passageways to become inflamed. Your sinuses start to produce more mucus that is extra sticky.
This extra mucus blocks the passageways and causes buildup. Mucus cant get out like it normally can. This blockage leads to sinus pressure and pain.
You May Like: Children’s Cold And Sinus Medicine
How Can You Tell If You Have Chronic Sinusitis
Does it feel like your sinus infection just wont quit? If you experience at least two of the following for 12 weeks or more even though youve been treated it may be chronic sinusitis:
- Discharge of mucus or postnasal drip
- Pain or pressure in your face
- Problems with smell
Chronic sinus infections can be triggered by colds but are typically caused by long-term inflammation. Sometimes, when treatments to control that inflammation fail, people with chronic sinusitis need surgery to drain their mucus.
Which Is Best For Buying Mucinex
Mucinex is a medicine that can clear congestion and ease coughs. Sudafed is an over-the-counter decongestant. Sudafeds active ingredients, pseudoephedrine, and phenylephrine work as nasal decongestants to relieve sinus and bronchial congestion. Sudafed temporarily relieves symptoms of cold and flu caused by rhinitis or nasal congestion from allergies or the common cold by acting on blood vessels in the head. Sudafed gives relief from blocked sinuses commonly associated with colds or allergies for most people who use it. It can help reduce pressure in the nasal passages and make it easier to breathe.
Mucinex is best for people who suffer from seasonal allergies, asthma, bronchitis, the common cold, nasal congestion, and chest congestion. Sudafed is specialized for helping relieve cold-related conditions with its active ingredient pseudoephedrine hydrochloride. Sudafed does not treat photosensitivity or muscular pain-related symptoms that are specifically caused by sensitivity to sunlight.
In addition, you can get more tricks or info about this kind of topic by dropping by and watching the video:
Also Check: Best Sore Throat And Sinus Medicine
Mucinex D Side Effects
Get emergency medical help if you have any of these signs of an allergic reaction to Mucinex D: hives difficulty breathing swelling of your face, lips, tongue, or throat. Stop taking this medication and call your doctor at once if you have any of these serious side effects:
fast, pounding, or uneven heartbeat
severe dizziness, anxiety, restless feeling, or nervousness
easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms or
increased blood pressure .
Keep taking Mucinex D and talk to your doctor if you have any of these less serious Mucinex D side effects:
dizziness or headache
warmth, tingling, or redness under your skin or
skin rash or itching.
This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.
Guaifenesin And Dehydration: The Truth
Guaifenesin, which helps loosen mucus and ease chest congestion, does not cause dehydration, according to Matthew Jennings, Pharm.D.
As it turns out, no medications for the common cold actually dehydrate youbut some might make you feel thirsty, in need of eye drops, or otherwise dried out.
Typically when people have that overly drying effect, Jennings says, its usually because theyre taking too much of a particular medication.
So what among your common cold treatments is the culprit? If youre feeling parched even after drinking water and downing a bowl of chicken noodle soup, start by looking in the direction of anything containing antihistamines.
An antihistamine helps relieve symptoms often associated with allergies, such as a runny nose or watery eyes. The common cold causes similar symptoms, so antihistamines can be an effective treatment.
A common side effect of antihistamines is dry mouth, so you may feel thirsty without actually being dehydrated.
But heres where the plot thickens. There are medications that contain dehydrating ingredients, and you may be surprised to learn what they are.
Don’t Miss: Instant Relief From Sinus Pain
What Other Drugs Will Affect Mucinex D
Before taking Mucinex D, tell your doctor if you are using any of the following drugs:
medicines to treat high blood pressure
a beta-blocker such as atenolol , carteolol , metoprolol , nadolol , propranolol , sotalol , timolol , and others or
antidepressants such as amitriptyline , clomipramine , imipramine , and others.
This is not a complete list and there may be other drugs that can affect Mucinex D. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.
What To Do About Sinusitis
If youve ever had a cold that just wouldnt go away, it may have been sinusitis an inflammation of the paranasal sinuses, the cavities within the bones that surround the nose. The sinuses are lined with a thin membrane that produces mucus, which is normally swept along by hair cells and drains through small openings into the nasal cavity. Sinusitis starts when this drainage system becomes blocked, usually from swelling due to inflammation caused by infection or allergy. Soon, your head hurts, you feel facial pressure or pain, and thick mucus clogs your nose. The symptoms may clear on their own, but often they persist or repeatedly return.
You May Like: Baz Allergy Asthma And Sinus Center
Also Check: Northwest Indiana Ent And Sinus Center
Who Should Not Take Mucinex
Do not use in children aged less than twelve years. May not be suitable for people with a persistent cough due to asthma, bronchitis, emphysema, or smoking, or who have a cough that is producing excessive amounts of phlegm. Talk with your doctor first before using Mucinex if you are pregnant or breastfeeding.
Read Also: Does Ibuprofen Help With Sinus Headache
How Should I Take Mucinex D
Use Mucinex D tablets exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.
Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. Do not crush, chew or break an extended-release Mucinex D tablet. Swallow the tablet whole. It is specially made to release medicine slowly in the body. Breaking or opening the tablet would cause too much of the drug to be released at one time.
Drink extra fluids to help loosen the congestion and lubricate your throat while you are taking Mucinex D. Take Mucinex D with food if it upsets your stomach. Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.
If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.
Store this medicine at room temperature, away from heat, light, and moisture.
Recommended Reading: What Is Good For Sinus Pain
Warnings Of Sudafed And Mucinex
Sudafed has some warnings to be mindful of. It may cause nervousness, dizziness, or sleeplessness. As stated above, if you take a monoamine oxidase inhibitor , such as selegiline or tranylcypromine, do not take Sudafed. Also, allow two weeks after stopping the MAOI before using Sudafed.
If you have certain health conditions, you should check with your doctor before using Sudafed. These include heart problems, high blood pressure , thyroid disease, diabetes, or enlarged prostate.
Sudafed should not be used in the first trimester of pregnancy. You may be able to use Sudafed in the second or third trimester but would need to consult your healthcare provider. Sudafed may be used occasionally while breastfeeding, but only if your doctor approves. Sudafed-PE should not be used during pregnancy.
Mucinex also has several warnings. You should consult your healthcare provider before using Mucinex if you have a persistent or chronic cough like the type that occurs with smoking, asthma, chronic bronchitis, or emphysema or a cough accompanied by a very large amount of mucus.
Mucinex extended-release tablets should not be crushed or chewed. The tablet should be swallowed whole and taken with a full glass of water. Mucinex may be used in pregnancy, and with caution during breastfeeding, as long as your healthcare provider approves. Children under four years should not take cold medications such as Sudafed or Mucinex. Consult your healthcare provider for advice.
Can Musinex Help Ear Problems
- 21 Aug 2010 by Jack Roland
My doctor recommended trying Musinex for humming in my left ear when I yawn or burp. Is it likely to help eliminate the noise?
Added 21 Aug 2010:
The doctor also recommended the use of flonase for the humming sound. Can musinex and flonase be taken together? Which is more likely to relieve the sound?
Added 2 Sep 2010:
I have now been on Flonase and Musinex for almost two weeks. I still have the humming, which seems to last longer than it was when I yawn or burp, Is there anything else I can try? I have tried the valsalva maneuver many times to no avail. In fact, it may have even caused the hum to last longer.
Added 2 Sep 2010:
I wanted to mention that I held my nose while ducking under water several times the week before the humming started.
Don’t Miss: Will Z Pack Treat A Sinus Infection